I have been having skin problems mostly on my right hand (fingers only) for 1.5 years. The dermatoligist says it is eczema/dermatitus. He has prescribed a cortizone cream (Temovate E) which only helps temporarily. 1% hydrocortizone cream from the supermarket seems to help more, but nothing clears it up permanently. It seems to go through a cycle where it is almost gone and then starts over again with the skin getting hard, splitting, healing over 4-5 days and then the cycle starts over again. In the beginning I was put on a ten day oral cortizone series which cleared it up for a while but not permanently. Am I stuck with this the rest of my life? I use Dove soap and a mild shampoo but that doesn't seem to make any difference. Help!
I had severe dry skin mostly on the fingertips of my right hand, esp the index, thumb and middle finger. A dermatologist diagnosed me with eczema and dermatitis. I was given steroid cream, pills and a shot which cleared it up for three days. My doctor suggested that nickel allergy could be a contributing factor. Interesting to note that the fingertips involved were the ones most in contact with keys, which contain nickel. I covered my keys with plastic and the problem started to improve, it's almost completely gone now. I've also found Aveeno lotion and soap very helpful, they're excellent products. You may not have a contributing nickel allergy of course, but you could maybe cover some things and see if it helped, just in case. I hope you'll find this useful.
I have had the same problem with fingertips. Since nothing seemed to relieve or cure it, I have been using a liquid bandage called "New Skin" which does no more than form a "skin" over the split part of the finger. This alleviates some of the pain and allows me to use the finger (or thumb).
New Skin seems to be available at many drug stores, and offers no cure, just relief.
Thanks for the suggestion to use 1% cortisone cream.
I have been having the same problems with fingertips, palms, feet, and mildly on knees and elbows for six months. Oral prednisone, ointments, diet, and everything else I've tried has either not worked at all or was only temporary. My Dr. calls it excema, dermatitis, proriasis or some combination thereof. After much time online I am leaning toward something called keratolysis exfoliativa. The nickel allergy is also interesting and I have seen reference to it online. It is worth getting tested but be sure you have the patch test, not the stick test. Gooping up with Dovonex ointment has helped soften the skin somewhat but is not a cureall. If you find it, please let me know!!! Good luck!
I have had the same symptoms as above. It started when I was working for the US Fish and wildlife Service in New Hampshire about 5 years ago. My hands were in icy water for long periods at a time.
It initially appeared on both thumbs which was quite incapacitating. It has recently gone without explanation, from my right thumb and is now affecting my secomd left fingertip as well as my left thumb.
I have tried cortizone, antifungal and anti biotics all to no avail. I have found the best treatment to be a cream made from 6% AC SAL (some form of acid) in a strong tar based cream. I apply at night time covered in the cut off fingers of surgical gloves. This seems to work by removing the dead skin.
It is not a cure but helps. If only someone could come up with something permanent. As you all know it gets so saw that it is sometimes impossible to use your hand especially when on a thumb.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.